Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Overcoming Diarrhea with the use of Calcium supplement.
Apr 3, 2000

Actually, this isn't a question, but a helpful hint to the on-going distress of diarrhea caused by almost all HIV drugs. I have found that the intake of 500mg Calcium TID (500mg, AM & 1000 mg, PM if preferred) the most helpful of all. I was having severe diarrhea although I was taking Tincture of Opium and Imodium. I happened to stumble onto this possible remedy in an article in POZ. I was amazed after only 2-3 days. I still have sudden urges, but almost never the loose stools I had thought I was going to be plagued with for the rest of my life. I am very thankful. I have been on this program since Dec. 99 and am still doing well. I must be careful of very rich or spicy foods, but even those I can eat in moderation. I hope this can be of use to others.

Sincerely, Lew S.

PS. Dr. Henry, I was a patient of yours in the early studies of DDI & DDC at The U of MN. Yes, I'm still holding my own after almost 14 years of diagnosis.

Response from Dr. Henry

Thanks -- many of my patients have also noted that benefit from Calcium (which is a good idea to take anyway to help bone strength and perhaps blunt neuropathy). Keith Henry, M.D.



Previous
Bloating
Next
Persistent GI problems

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement